Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A new proof for Rockafellar's characterization of maximal monotone operators


Authors: S. Simons and C. Zalinescu
Journal: Proc. Amer. Math. Soc. 132 (2004), 2969-2972
MSC (2000): Primary 47H05; Secondary 26B25
DOI: https://doi.org/10.1090/S0002-9939-04-07462-3
Published electronically: June 2, 2004
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a new and short proof for Rockafellar's characterization of maximal monotone operators in reflexive Banach spaces based on S. Fitzpatrick's function and a technique used by R. S. Burachik and B. F. Svaiter for proving their result on the representation of a maximal monotone operator by convex functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H05, 26B25

Retrieve articles in all journals with MSC (2000): 47H05, 26B25


Additional Information

S. Simons
Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106
Email: simons@math.ucsb.edu

C. Zalinescu
Affiliation: Faculty of Mathematics, University “Al. I. Cuza” Iaşi, Bd. Carol I, Nr. 11, 700506 Iaşi, Romania
Email: zalinesc@uaic.ro

DOI: https://doi.org/10.1090/S0002-9939-04-07462-3
Keywords: Maximal monotone operator, convex function, duality mapping
Received by editor(s): February 6, 2003
Published electronically: June 2, 2004
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2004 American Mathematical Society